Alert archive / Vermont / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 45, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 11, 1997, 4:32 PM EDT for Washington County, Vermont. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1997, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 11, 1997, 5:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Washington County, VT
The radar
The Burlington radar (KCXX), 51 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 112036 RRA SVRBTV VTC023-112130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 432 PM EDT MON AUG 11 1997 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL VERMONT ...WASHINGTON COUNTY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINCOLN GAP. THIS STORM WILL MOVE TO WARREN BY 445 PM AND TO NORTHFIELD BY 530 PM. SEVERE THUNDERSTORMS PRODUCE STRONG DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING. IF YOU ARE CAUGHT OUTSIDE AND CAN NOT FIND REFUGE IN A STURDY INDOOR SHELTER...CROUCH DOWN IN A DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STAY AWAY FROM TREES...HILL TOPS...WIRE FENCES AND METAL OBJECTS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:28 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 11, 1:28 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 125 PM EDT MON AUG 11 1997 CRNT/SHORT TERM: KCXX SHOWS LOTS OF CONVECTION FIRING UP ALG/AHD OF COLD FRNT OVR NRN CHMPL VLY SOUTHWEST TO KART. MOISTURE ADVECTION PRETTY STG AHD OF FRNT WITH DEWPOINTS IN U60S AND THETA-E RDG NOSED AHD OF IT. WND PROFILES STL WEAK FOR ORGANIZED DAMAGING WNDS AND WBZ ARE RELATIVELY HIGH (ARD 10K) FOR HAIL. H5 JET DOES FRESHEN LTR THIS AFTN/EVE WITH NO REAL DRY PUNCH...BUT ISOLD "WET" MICROBURST CAN/T BE RULED OUT. PW/S ARE ARD 1.5 INCHES...THUS MNLY HEAVY RAIN PRODUCERS. STL THINKING FRNT WL SLOW TO A CRAWL IN VT FA...ESP CENTRAL VT...AND THIS CUD MEAN "TRAINING ECHOES". HWVR...FFG VALUES ARE OVR 4 INCHES AND DON/T XPCT ANY PRBLMS. SAT PIXS STL SHOW LOTS OF CLDS UPSTREAM IN ONTARIO AND MORE ADVECTING NE ALG MEAN WSW FLOW FM LWR GRT LAKES...THUS CLRG SHLD BE A SLOW PROCESS TNGT. COMBO OF CLRG SKIES...LGT DRAINAGE WND AND COOLER AIRMASS WITH MOIST LLVLS FM AFTN/EVE RAINS SHLD PROMOTE FOG DVLPMNT AFT MIDNIGHT. .TUES...ALL MDLS AGREE ON FRNT SETTLING SOUTH OF FA BY TUES MRNG THUS A SUNNY...SEASONABLE DAY ON TAP WITH HIGH CLDS FM NXT SYSTEM INVADING NY FA BY LATE AFTN. LONGER TERM: AUTUMNAL LIKE SYNOPTIC PTTRN SHAPING UP FOR WEDNESDAY OVER NORTHEAST. NRN AND SRN STREAM SYSTEMS APPROACHING FA IN DVLPG AMPLITUDE FLOW. SRN STREAM SYSTEM WL OUT RUN NRN STREAM FOR ANY LARGE AMPLITUDE PHASING BUT WL BRG TROPICAL CONNECTION WITH IT. NRN STREAM S/W LKLY TO CUT-OFF JUST N OF GRT LAKES BY 00Z THU AND PSBLY FORM LOW AMPLITUDE OMEGA BLOCK OVR NE. STG ISENTROPHIC LIFT MOVING INTO NY FA AFT MIDNIGHT TUE NGT/WED MRNG AND INTO NRN VT WED MRNG AS SFC LOW PROGGED TO MOVE UP ST LWRNC RVR VLY. LOW PRS MOVES ACRS ST LWRNC VLY ON WED WITH WRM SECTOR APPRCHG AND PSBLY SURPASSING FA. IF AREA WITNESSES WRM SECTOR...SVR WX PSBL LATE TUES/TUES NGT. IN ANY CASE...LOTS OF MOISTURE WL STREAM ALG COLD FRNT AS IT PASSES THRU WED EVE/NGT. AS MNTND ABV...IF AVN IS RIGHT ABT DVLPG NRN STREAM OMEGA BLOCK... COLD FRNT CUD STALL OVR FA WED NGT WITH COPIOUS AMTS OF TROP MOISTURE ADVECTING ALONG IT FOR SOME HVY CONVECTIVE RAINS...STAY TUNED. IN ANY EVENT...SHOWERS AND THU NDERSTORMS FOR WED. TMPS CUD BE TRICKY...IF AREA BRKS INTO WRM SECTOR THEN L80S PSBL. SLW
Nearby
Severe Thunderstorm Warnings in Vermont, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.